Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 493, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 14, 2006, 7:26 PM CDT for Marion County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 14, 2006, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 117 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 150025
SVRLSX
ILC121-150115-
/O.NEW.KLSX.SV.W.0493.060815T0026Z-060815T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 815 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SALEM...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
OMEGA...
STEPHEN FORBES STATE PARK...
HELM...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3882 8909 3858 8909 3848 8909 3847 8871
3882 8871
$$
GKS2 follow-up statements
000
WWUS53 KLSX 150039
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT MON AUG 14 2006
ILC121-150115-
/O.CON.KLSX.SV.W.0493.000000T0000Z-060815T0115Z/
MARION IL-
738 PM CDT MON AUG 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR MARION COUNTY...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IUKA...OR ABOUT 6
MILES SOUTHEAST OF SALEM...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...HELM...IUKA...CARTTER...KELL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3882 8909 3858 8909 3848 8909 3847 8871
3882 8871
$$
GKS000
WWUS53 KLSX 150112
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT MON AUG 14 2006
ILC121-150122-
/O.EXP.KLSX.SV.W.0493.000000T0000Z-060815T0115Z/
MARION IL-
812 PM CDT MON AUG 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY EXPIRES AT 815
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3882 8909 3858 8909 3848 8909 3847 8871
3882 8871
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:22 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 14, 6:22 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 622 PM CDT MON AUG 14 2006 .DISCUSSION... CNVTN HAS REFIRED THIS AFTN OVR SE SECTIONS OF FA...WHERE AMPLE MORNING/EARLY AFTN SUNSHINE ALLOWED MUCAPES TO PUSH TO ARND 4000 J/KG. BEST COVERAGE FOR THE NXT FEW HRS IS AND WL RMN ALG PREFRONTAL TROF/WND SHIFT OVR SE THIRD OF FA...WITH MORE SPOTTY COVERAGE FURTHER W IN THE VCNTY OF THE TRUE CDFNT...WHICH IS NR A K3LF-KAIZ LN AT 20Z. PCPN WL WIND DOWN ACR FA ERY THIS EVE AS SFC TROF AND CDFNT PUSH INTO OHIO VALLEY AND SFC RDG USHERS COOLER...LESS HUMID...AND MORE STBL AMS INTO MID MSVLY. FOR THE RMNDR OF THE SHORT TERM...AREA WL RMN UNDER THE INFLUENCE OF A SPRAWLING SFC RDG THAT WL SLOWLY DRIFT FROM GTLKS INTO NE U.S. THE PRIMARY SWD PENETRATION OF THE COLD AIR ASSOC WITH THE RDG WL BE INTO THE GTLKS EWD...SO TEMPS SHUD RMN AT OR JUST A BIT ABV NORMAL DURG PD. OVR THE PAST FEW WEEKS MOS GUID HAS BEEN A BIT TOO COOL WITH THE DAYTIME HI FCSTS SO HV TWEEKED MAX TEMPS MORE IN LN WITH THE NAM 2M TEMPS...WHICH ARE GENLY 1-3 DEGREES ABV MAV MOS. EXCEPTION TO THIS THINKING MAY BE TO MINS OVR SE AREAS...WHERE FAVORABLE CONDS FOR RADIATIONAL COOLING WL EXIST BOTH TUE AND WED NGTS. IN THE EXTENDED...UPR RDG IS STILL FCST TO BUILD BACK INTO S PLAINS AND LWR AND MID MSVLY VLY...BUT PSTN OF RDG IS SUCH THAT FA WL BE ON S FRINGES OF WESTERLIES. WITH MDT UNSTBL AMS BNTH RDG...AND DYNAMICS THAT DO BRUSH AREA WL BE CAPABLE OF PRODUCING CNVTN. FOR THE LAST FEW DAYS WEVE HAD VRY LO POPS IN N AREAS...BUT HAVE UPPED THOSE A BIT FOR FRI NGT AND SAT TO ACCT FOR A BIT MORE ENERGY. IN ADDITION...MDLS ARE NOW ALLOWING WK FNT/TROF TO SETTLE ACR THE FA HEADING INTO ERY NXT WEEK...SO HV CLIMO-TYPE POPS TO ACCT FOR THIS. TRUETT && .AVIATION... FOR THE 00Z TAFS...CDFNT HAS CLEARED THE ENTIRE FA NOW...AND ALONG WITH THE VORT MAX THAT CREATED PCPN ACROSS NRN MO/CNTRL IL NOW EXITING TO THE E...THE PCPN THREAT FOR THE TAF SITES ARE NOW DONE. A NARROW BAND OF LOWER CLOUDS HAS MOVED THROUGH KCOU/KJEF AREAS AND IS THREATENING TO MOVE...ALBEIT BRIEFLY...INTO THE STL METRO AREA AND IMPACT KSTL/KSUS TERMINALS. DIFFICULT TO NOW MAKE THIS FEATURE OUT ON SATELLITE WITH THE HIGHER CLOUDS OBSCURING...BUT ENOUGH OF A PROBABILITY THAT WILL PLACE TEMPO GROUPS INTO KSTL/KSUS TAFS FOR LOWER CLOUDS THIS EVENING. ALL TAF SITES EXPECTED TO CLEAR OUT BY 06Z AS LAST OF MID/HI CLOUDS EXIT...AND WILL REMAIN CLEAR/MOSTLY CLEAR FOR THE REMAINDER OF THE VALID TAF PERIOD. WITH MIN TEMPS IN THE LOWER 60S EXPECTED...AND MO RIVER TEMPS IN THE LOW-MID 80S...SHOULD SEE HEIGHTENED CHANCE FOR RIVER/STEAM FOG LATE TONIGHT...NOTABLY FOR THE KSUS TERMINAL. SYNOPTIC WINDS AREN/T PERFECT...BUT NOT BAD EITHER...AND HAVE PLACED IN IFR BCFG INTO THE TAF FORECAST. OTHERWISE...LOOK FOR NW-N SFC WINDS TO DIMINISH TO 5KTS OR LESS THIS EVENING WITH ONLY A SLIGHT RECOVERY EXPECTED UNDER A MODEST CU FIELD ON TUESDAY. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 14, 3:55 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT MON AUG 14 2006 ILZ058>060-064-065-095>102-MOZ018-019-026-027-034>036-041-042- 047>052-059>065-072-073-151100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE- CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE- MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON- 355 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS EVENING. A FEW OF THESE STORMS OVER EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ069-070-074-079-MOZ074-075-084-085-099-151100- CLINTON IL-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS- STE GENEVIEVE-WASHINGTON IL- 355 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS CAN BE EXPECTED INTO THE EARLY EVENING HOURS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...ALONG WITH HEAVY RAIN AND POSSIBLY SOME HAIL. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGE TO REPORT ANY STRONG WINDS OR HAIL THAT OCCURS OVER THE NEXT FEW HOURS. TES/TRUETT
In the hours before
Local storm report, Aug 14, 4:44 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 11 NW POTOSI 38.05N 90.93W
08/14/2006 WASHINGTON MO TRAINED SPOTTER
LARGE LIMBS DOWN
&&
BMILLERLocal storm report, Aug 14, 5:03 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 E FREDERICKTOWN 37.56N 90.26W
08/14/2006 MADISON MO TRAINED SPOTTER
5 INCH TREE LIMBS DOWN PARTIALLY BLOCKING STREETS.
&&
TILLYLocal storm report, Aug 14, 5:31 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG NEW PALESTINE 38.00N 89.82W
08/14/2006 RANDOLPH IL LAW ENFORCEMENT
SHED ROOF BLOWN OFF...POWER LINES AND TREES DOWNED ON
DIAMOND CROSS RD AND DAWNVIEW RD.
&&
TILLYNearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.